Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 60, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 2, 2025, 3:33 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2025, 3:33 PM MST (22:33 UTC)
- Expired
- Sep 2, 2025, 5:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 93 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 3192 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964
WGUS55 KVEF 022233
FFWVEF
AZC015-030045-
/O.NEW.KVEF.FF.W.0060.250902T2233Z-250903T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
333 PM PDT Tue Sep 2 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northwestern Mohave County in northwestern Arizona...
* Until 545 PM MST.
* At 333 PM MST, Doppler radar indicated thunderstorms producing
heavy rain near the intersection of Buck and Doe Road and Diamond
Bar Road, just south of the Grand Canyon Skywalk. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Grand Canyon Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3580 11382 3588 11406 3603 11398 3594 11375
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM2 follow-up statements
330
WGUS75 KVEF 022333
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
433 PM PDT Tue Sep 2 2025
AZC015-030045-
/O.CON.KVEF.FF.W.0060.000000T0000Z-250903T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
433 PM MST Tue Sep 2 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST THIS
AFTERNOON FOR NORTHWESTERN MOHAVE COUNTY...
At 433 PM MST, Doppler radar indicated more thunderstorms
approaching the intersection of Buck and Doe Road and Diamond Bar
Road. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Grand Canyon Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3580 11382 3588 11406 3603 11398 3594 11375
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM949 WGUS75 KVEF 030035 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 535 PM PDT Tue Sep 2 2025 AZC015-030045- /O.EXP.KVEF.FF.W.0060.000000T0000Z-250903T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 535 PM MST Tue Sep 2 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST THIS AFTERNOON FOR NORTHWESTERN MOHAVE COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3580 11382 3588 11406 3603 11398 3594 11375 $$ CM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:43 PM MST, 1 hour 50 minutes earlier. Its key messages:
- * Monsoonal moisture will provide fuel for widespread shower and thunderstorm activity today. Flash flooding is the primary concern. * Moisture remains in place through midweek before slowly scouring out of the region, shifting precipitation chances further east each day.
Area forecast discussion, Sep 2, 1:43 PM MST, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 143 PM PDT Tue Sep 2 2025 .KEY MESSAGES... * Monsoonal moisture will provide fuel for widespread shower and thunderstorm activity today. Flash flooding is the primary concern. * Moisture remains in place through midweek before slowly scouring out of the region, shifting precipitation chances further east each day. && .DISCUSSION... The ridge of high pressure over the Desert Southwest is shifting slightly eastward, as a result of a shortwave approaching off the California coast. This is allowing additional moisture into the area, providing fuel for widespread thunderstorm activity. Dewpoint rose from the upper 30s to lower-mid 60s across southern portions of the CWA as storms moved into the area on the heels of a monsoonal easterly wave propagating from souther Arizona. Storms have produced strong winds along the periphery of the cloud shield and extended outflow boundaries, which have provided focus for short-lived storms as the outflow moved through. There have been brief periods of heavy rain, but most areas have seen less than .10" of rain with a few areas of .25" to .35". Clearing this afternoon will allow for a resurgence of thunderstorm activity, as is being seen in Mohave and Coconino counties in Arizona. Assuming the clearing continues, thunderstorms could impact the Las Vegas Valley by the early evening hours. While storms have been moving fairly quickly, the amount of available moisture will support high rain rates of over 2" per hour, meaning stronger storms could cause flooding rapidly. Due to this, there is a Flash Flood Watch in effect through the 1 AM Wednesday morning. A Shortwave moving northward into will linger around the are for the next several days, keeping an opportunity for showers and thunderstorms areawide. The area will slowly dry out from west to east as this shortwave slowly translates eastward and shifts dynamic support for thunderstorms into Utah and Arizona. Lingering moisture will keep mountain showers around into the weekend, but coverage will be much less by then. && .AVIATION...For Harry Reid...For the 18Z Forecast Package... A very complex and low confidence forecast is in store for much of the Las Vegas Valley region. With ongoing morning showers/storms to the south and west of the terminal, uncertainty is high in how existing cloud cover and outflow will affect afternoon conditions. Winds will remain south/southwest through early afternoon, shifting a bit more southeasterly by 20-21z. Wind speeds should generally remain 10-12 knots or less. This afternoon, with abundant moisture and the expectation of a few breaks in the clouds, at least a few thunderstorms are expected to develop. Heavy rainfall will accompany any storms with reduced visibilities. However, confidence remains low that the terminal will be directly impacted. Confidence is high, however, in gusty outflow winds from any nearby storms, so we have maintained a TEMPO for this likelihood. From 00z on, confidence is sufficiently low in storms that the TEMPO has been removed. Storm activity may linger into the overnight hours with the potential for additional gusty outflow winds. By 10z-12z, activity should wane with scattered to overcast mid level ceilings. While temperatures are forecast to touch the low 100s between 21-23z, existing cloud cover and rain cooled outflows may make it difficult to reach. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...A complex forecast is in store with scattered showers/storms ongoing and more expected into the afternoon. Winds to generally remain south/southeast 15 knots or less, except where nearby thunderstorms promote strong gusty outflow winds, which could affect almost any terminal. A mostly diurnal wind pattern is expected at KBIH, further removed from morning showers storms. Ongoing showers/storms to mainly affect KDAG/KIFP/KEED through late morning. Into the afternoon, confidence remains low that any individual terminal will be impacted by a thunderstorm, but if this occurs, very heavy rain will result in visibilities of 1SM or less, along with gusty winds. Broken to overcast mid level ceilings can be expected through most of the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Berc AVIATION...Austin For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.